MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FMP HIP; HEAD, FEMORAL, COCR 28/+10.5MM

ENCORE MEDICAL, L.P. FMP HIP; HEAD, FEMORAL, COCR 28/+10.5MM
Catalog Number 497-28-105
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to poor post-operation treatment/care; resulting in an infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 20 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.The complaint reported that poor post-operation treatment/care was the root cause of the infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
HEAD, FEMORAL, COCR 28/+10.5MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6183402
Report Number1644408-2016-00983
Device Sequence Number13716494
Product Code JDI
UDI-Device Identifier00888912087285
UDI-Public(01)00888912087285
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Catalogue Number497-28-105
Device Lot Number632C1131
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
436-28-000,LOT 496C1063; 436-28-011,LOT 503C1009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR